MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the burr detached.A 2.15mm rotalink burr was selected for use.During preparation, it was noted that the tip of the burr detached when unpacked and could not be used in the procedure.The procedure was completed with a different device.There were no patient complications reported and the patient is stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The handshake connection, sheath, burr, and coil were microscopically and visually examined.Inspection of the device found that the burr catheter handshake connection could not be retrieved within the housing.In order to inspect the handshake connection, the burr housing was dismantled.It was found that the coil was kinked and stretched at the handshake connection, and that the sheath was kinked.The handshake connection was unable to be retrieved due to the damage to the coil and sheath.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12583409
Report Number2134265-2021-12507
Device Sequence Number3694898
Product Code MCX
UDI-Device Identifier08714729185826
UDI-Public08714729185826
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0024637677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date10/06/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight48